Alert archive / Oklahoma / Wind Advisories in 2014
Wind Advisory 26, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Jun 9, 2014, 12:41 PM CDT for 8 counties in Oklahoma. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2014, 12:41 PM CDT (17:41 UTC)
- Expired
- Jun 9, 2014, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Norman, OK
Counties Beckham County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Harper County, OK, Roger Mills County, OK, Washita County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 145 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 5.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -140 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
440 WWUS74 KOUN 091741 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1241 PM CDT MON JUN 9 2014 OKZ004-009-010-014>016-021-022-100100- /O.NEW.KOUN.WI.Y.0026.140609T1741Z-140610T0100Z/ HARPER-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM-WASHITA- INCLUDING THE CITIES OF...BUFFALO...ARNETT...WOODWARD... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...ELK CITY...SAYRE... CORDELL 1241 PM CDT MON JUN 9 2014 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING: NOW THROUGH EARLY THIS EVENING. * WINDS: NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS OVER 40 MPH. * IMPACTS: TRAVEL WILL BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES TRAVELING ON EAST WEST ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jun 9, 7:09 AM CDT, 5 hours 32 minutes earlier.
Area forecast discussion, Jun 9, 7:09 AM CDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 709 AM CDT MON JUN 9 2014 .AVIATION... SOUTHEAST WINDS ON WESTERN EDGE OF PRECIP SHOULD ONLY LAST AN HOUR...BEFORE WINDS SHIFT BACK TO A WESTERLY DIRECTION AT MOST TAF SITES. SOUTHEAST TO SOUTH WINDS WILL PREVAIL AT PNC BUT WILL SHIFT LATER THIS AFTERNOON AS A SURFACE LOW TRACKS ACROSS NORTH CENTRAL OKLAHOMA. CLOUDS WILL CLEAR SOME THIS MORNING...BUT LOWER CLOUDS WILL REDEVELOP AS A MID/UPPER LOW OVER NORTHWEST KANSAS MOVES SOUTHEAST ACROSS NORTHERN OKLAHOMA THIS AFTERNOON AND TONIGHT. && .PREV DISCUSSION... /ISSUED 228 AM CDT MON JUN 9 2014/ DISCUSSION... THE MAIN CONCERNS ARE STRONG STORMS AND HEAVY RAINFALL THIS MORNING. THE FLASH FLOOD WATCH IS IN FINE SHAPE AND WILL NOT ALTER. ONCE THE CURRENT COMPLEX OF STORMS MOVES THROUGH THE AREA...IT WILL LIKELY BE CANCELLED...SOMETIME BEFORE NOON TODAY. ANOTHER LARGE COMPLEX OF STORMS CONTINUES TO MOVE THROUGH THE AREA. WITH WEAKER INSTABILITY AND SHEAR COMPARED TO PREVIOUS NIGHTS...SEVERE STORMS REMAIN UNLIKELY. CANNOT COMPLETELY RULE OUT A DAMAGING WIND GUST AROUND 60 MPH OR TWO OVER SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS THROUGH 7 AM WHERE INSTABILITY IS GREATEST...BUT THE SEVERE THREAT SEEMS TO BE LIMITED. STORMS WILL GENERALLY PRODUCE WIND GUSTS 30 TO 50 MPH...HEAVY RAINFALL...FREQUENT LIGHTNING...AND PERHAPS SMALL HAIL. THINK RAINFALL AMOUNTS WITH THIS COMPLEX THIS MORNING WILL RANGE BETWEEN 0.25 AND 1.5 INCHES WITH THE HIGHEST TOTALS POSSIBLY OVER SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. THIS COMPLEX WILL QUICKLY EXIT THE AREA LATER THIS MORNING... ALLOWING FOR SOME CLEARING AS THE MID/UPPER DRYSLOT MOVES OVERHEAD. ADDITIONAL DEVELOPMENT OF SHOWERS AND STORMS COULD OCCUR ACROSS NORTHWEST OKLAHOMA CLOSER TO THE MID/UPPER LOW AND EAST OF I-35 DURING THE AFTERNOON AND EVENING HOURS. CONFIDENCE OF REDEVELOPMENT REMAINS LOW. IF REDEVELOPMENT OCCURS...SEVERE AND HEAVY RAINFALL POTENTIAL APPEAR TO BE LOW DUE TO WEAK INSTABILITY AND SHEAR AS WELL AS LOWER MOISTURE CONTENT. WINDY CONDITIONS MAY DEVELOP THIS AFTERNOON INTO EARLY EVENING IN FAR NORTHWESTERN OKLAHOMA. FOR NOW...DID NOT ISSUE A WIND ADVISORY THINKING MOST 40 MPH GUSTS WILL STAY IN SOUTHWEST KANSAS. TONIGHT...SHOWERS WITH A FEW RUMBLES OF THUNDER MAY BE OVER THE AREA WITH NORTHERN OKLAHOMA HAVING THE HIGHEST RAIN CHANCES CLOSER TO THE MID/UPPER LOW. NO STRONG OR SEVERE STORMS ARE EXPECTED AND ADDITIONAL RAINFALL AMOUNTS ARE EXPECTED TO BE LIGHT...MAINLY UNDER 0.25 INCH. WOULD NOT BE SURPRISED IF FOG DEVELOPMENT OCCURRED IF SKIES CLEARED OUT ACROSS THE AREA...BUT DID NOT MENTION DUE TO LOW CONFIDENCE. TUESDAY...A FEW SHOWERS MAY LINGER NEAR AND EAST OF I-35 DURING THE MORNING HOURS. CLEARING SKIES AND BELOW AVERAGE HIGHS ARE EXPECTED. WEDNESDAY AFTERNOON THROUGH THURSDAY NIGHT...ANOTHER ROUND OR TWO OF STORMS MAY OCCUR. CAPPING MAY LIMIT STORM DEVELOPMENT WEDNESDAY AFTERNOON ACROSS MUCH OF OKLAHOMA...HOWEVER A FEW STORMS MAY DEVELOP ACROSS THE HIGH PLAINS THEN BECOME A COMPLEX WEDNESDAY NIGHT INTO THURSDAY MORNING AS THE LOW LEVEL JET INCREASES. NORTHERN OKLAHOMA MAY HAVE THE HIGHEST CHANCE FOR STORMS. ADDITIONAL STORMS MAY DEVELOP NEAR A BOUNDARY THURSDAY AFTERNOON AND EVENING. SEVERE STORMS AND ADDITIONAL HEAVY RAINFALL MAY BE POSSIBLE DURING THIS TIME FRAME. FRIDAY THROUGH SUNDAY...A MID/UPPER RIDGE MAY BUILD INTO THE AREA ALLOWING FOR HOT AND MUGGY WEATHER AS WELL AS LOWER RAIN CHANCES...BUT CONFIDENCE REMAINS LOW. MBS && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 79 62 80 62 / 40 30 20 0 HOBART OK 79 61 82 61 / 20 20 10 0 WICHITA FALLS TX 84 63 84 63 / 30 10 10 0 GAGE OK 72 57 82 59 / 30 20 0 0 PONCA CITY OK 74 61 77 60 / 60 50 20 0 DURANT OK 83 64 80 63 / 100 30 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 9, 12:15 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 1215 PM CDT MON JUN 9 2014 OKZ004>048-050>052-TXZ083>090-101100- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1215 PM CDT MON JUN 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... AN UPPER LEVEL LOW WILL MOVE SLOWLY EAST AND SOUTHEAST ACROSS NORTHERN INTO EASTERN OKLAHOMA TODAY INTO TONIGHT. COLD AIR ALOFT WILL PROVIDE SUFFICIENT INSTABILITY BY THIS AFTERNOON FOR A FEW THUNDERSTORMS ACROSS MAINLY NORTHERN AND EASTERN OKLAHOMA. HOWEVER... ANY STORMS THAT DO DEVELOP ARE NOT EXPECTED TO BECOME SEVERE. .WINDS... GUSTY NORTHWEST WINDS WILL OCCUR ACROSS WESTERN OKLAHOMA THIS AFTERNOON. A FEW GUSTS TO 40 MPH WILL BE POSSIBLE. CAUTION IS ADVISED IF TRAVELING IN THIS AREA... ESPECIALLY IN HIGH-PROFILE VEHICLES ON EAST-WEST ROADWAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .THUNDERSTORMS... THUNDERSTORM CHANCES WILL RETURN WEDNESDAY NIGHT THROUGH FRIDAY AND A FEW STRONG TO SEVERE STORMS WITH HEAVY RAINFALL WILL BE POSSIBLE DURING THIS TIME FRAME. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Local storm report, Jun 9, 10:03 AM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1003 AM CDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM HAIL 2 E SPRINGER 34.31N 97.10W
06/07/2014 E1.50 INCH CARTER OK PUBLIC
&&
OUNThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 10:36 PM CDT | Special Weather Statement | OUN | Ellis, Harper | 54 min |
| Jun 8, 11:21 PM CDT | Special Weather Statement | OUN | Ellis, Harper, Roger Mills, Woodward | 39 min |
| Jun 8, 11:48 PM CDT | Special Weather Statement | OUN | Beckham, Harmon | 42 min |
| Jun 9, 12:29 AM CDT | Special Weather Statement | OUN | Greer, Harmon, Jackson, Kiowa, Washita | 31 min |
| Jun 9, 1:03 AM CDT | Special Weather Statement | OUN | Caddo, Comanche, Jackson, Tillman | 27 min |
| Jun 9, 1:33 AM CDT | Special Weather Statement | OUN | Cotton, Tillman | 27 min |
| Jun 9, 1:35 AM CDT | Special Weather Statement | OUN | Caddo, Comanche, Grady | 25 min |
| Jun 9, 2:33 AM CDT | Special Weather Statement | OUN | Cleveland, Garvin, Jefferson, McClain, Stephens | 27 min |
| Jun 9, 3:03 AM CDT | Special Weather Statement | OUN | Carter, Garvin, Jefferson, Murray, Stephens | 27 min |
| Jun 9, 3:14 AM CDT | Special Weather Statement | OUN | Atoka, Bryan | 46 min |
| Jun 9, 4:00 AM CDT | Special Weather Statement | OUN | Love | 30 min |
| Jun 9, 4:38 AM CDT | Special Weather Statement | OUN | Love | 67 min |
| Jun 9, 5:04 AM CDT | Areal Flood Advisory | OUN | Atoka, Bryan, Carter, Coal, Johnston, Love and 1 more | 116 min |
| Jun 9, 6:19 AM CDT | Special Weather Statement | OUN | Atoka | 26 min |
Nearby
Wind Advisories in Oklahoma, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.